Thunderstorm Wind, Lincoln
- When
- June 14, 4:58 PM EST
- Where
- Lincoln County, 1.38 mi N of Lincolnton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.800, -82.480
Reported power lines down and outages in the area.
A stalled frontal boundary across North Carolina produced strong damaging wind gusts across the northern CSRA.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
A stalled frontal boundary across North Carolina produced strong damaging wind gusts across the northern CSRA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 14, 4:57 PM EST, 1 minute earlier.
Area Forecast Discussion National Weather Service Columbia SC 557 PM EDT TUE JUN 14 2016 .SYNOPSIS... Increased moisture and a weak surface trough across the area through mid week will support scattered, diurnal showers and thunderstorms. Another front will move through the area Friday. Above normal temperatures will continue through the remainder of the week, cooling to slightly below normal for the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Scattered showers and thunderstorms continue across the forecast area with the strongest activity currently across the Pee Dee and entering the northern CSRA. Thunderstorms which have developed thus far this afternoon and evening have been producing strong and gusty winds with intersecting outflow boundaries generating new thunderstorms. With strong instability remaining across the area expect thunderstorms to continue into tonight with the main threat remaining damaging wind gusts. Convection will diminish overnight due to loss of heating and weakening outflow boundaries. Overnight lows will generally be in the middle 70s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... Little change in air mass Wednesday although moisture likely deeper than today with precipitable water above 2 inches. So moist and unstable across the region. Upper level trough over the Gulf coast region moving east and ridge over the area appears to weaken. Models suggest several short waves will move across the region during the period and enhance lift. Expect mainly diurnal convection...from late morning through early evening. Guidance pops suggest more coverage Wednesday so continued likely pops during peak heating...decreasing by midnight. Upper level low over the Great Lakes region moving southeast across the Ohio Valley and Mid Atlantic Thursday. Short wave trough moving through early in the day with possible air mass drying out by afternoon. Nam suggests stronger instability through the day than GFS. Based on Ensemble guidance will keep chance thunderstorms through the day with higher probabilities in the east Midlands. Clouds and rain may keep temperatures down slightly on Wednesday but stayed on warm side of guidance due to persistent bias and downslope flow Thursday afternoon. Warm overnight temperatures expected. && .LONG TERM /FRIDAY THROUGH TUESDAY/... The upper level low moves through the Carolinas Friday night and early Saturday and drives a cold front south through the area. Expect a few showers and thunderstorms ahead of this front...although moisture may be limited. Uncertainty for the weekend with previous runs of the GFS holding a cutoff low over the area with the chance for showers continuing...and the ECMWF/GEM keeps the cutoff low off the Mid Atlantic coast with dry air across the area. 12z GFS more similar to other guidance now so will continue dry forecast through the weekend into early next week. Temperatures below normal early then above normal next week as upper level ridge over the Central CONUS builds east. Temperatures expected cool to slightly below normal Saturday through Monday. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... VFR conditions expected through most of the TAF period. Showers and thunderstorms continue across the area with activity currently around all of the taf sites. Expect convection to continue through the early overnight hours then diminish. Thunderstorms have contained strong and gusty winds with the threat continuing into tonight. Expect convection to diminish overnight with the next concern being fog potential. Have remained with MVFR at AGS/OGB...however with rainfall will likely need to expand to other terminals and increase restrictions at AGS/OGB with upcoming issuances. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 537 PM EDT TUE JUN 14 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-152145- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 537 PM EDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING INTO TONIGHT. THE MAIN SEVERE THREAT WILL BE FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL DEVELOP WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS ALONG WITH LOCALLY HEAVY RAINFALL. TEMPERATURES WEDNESDAY AND THURSDAY WILL BE IN THE LOWER TO MIDDLE 90S AND COMBINE WITH DEWPOINTS IN THE MIDDLE 70S TO PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
447 PM EDT TUE JUN 14 2016
SCZ016-142130-
CHESTERFIELD-
447 PM EDT TUE JUN 14 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHESTERFIELD
COUNTY...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHESTERFIELD...OR 8
MILES NORTHWEST OF CHERAW...MOVING EAST AT 20 MPH.
WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHERAW...PAGELAND...CHESTERFIELD...RUBY...
MOUNT CROGHAN AND MCFARLAN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3460 7981 3453 7983 3453 7984 3452 7985
3477 8038 3482 8030 3481 7994 3476 7993
3474 7989 3468 7986 3465 7980 3464 7980
3461 7978
TIME...MOT...LOC 2046Z 288DEG 17KT 3475 8003
FWAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
458 PM EDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG SAINT MATTHEWS 33.67N 80.78W
06/14/2016 CALHOUN SC UTILITY COMPANY
779 POWER OUTAGES REPORTED IN CALHOUN COUNTY
IN AND AROUND ST MATTHEWS.
&&
DASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
509 PM EDT TUE JUN 14 2016
GAZ077-142200-
BURKE-
509 PM EDT TUE JUN 14 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BURKE AND SOUTHWESTERN
BARNWELL COUNTIES...
AT 509 PM EDT...A STRONG THUNDERSTORM WAS NEAR PERKINS...OR 9 MILES
SOUTH OF WAYNESBORO...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...SARDIS AND GIRARD.
LAT...LON 3295 8211 3325 8193 3316 8176 3312 8171
3311 8166 3310 8165 3294 8182 3295 8186
3292 8196 3292 8205
TIME...MOT...LOC 2109Z 213DEG 9KT 3296 8196
CJRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
520 PM EDT TUE JUN 14 2016
SCZ015-021-022-142145-
FAIRFIELD-LANCASTER-KERSHAW-
520 PM EDT TUE JUN 14 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KERSHAW...
SOUTHWESTERN LANCASTER AND NORTHEASTERN FAIRFIELD COUNTIES...
AT 519 PM EDT...A STRONG THUNDERSTORM WAS NEAR GREAT FALLS...OR 11
MILES NORTHEAST OF WINNSBORO. THE STORM WAS NEARLY STATIONARY.
WIND GUSTS OF 35 TO 45 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
FAIRFIELD...SOUTHWESTERN LANCASTER AND WEST CENTRAL KERSHAW COUNTIES.
LAT...LON 3435 8079 3442 8109 3455 8106 3455 8090
3454 8088 3457 8087 3460 8089 3462 8076
TIME...MOT...LOC 2119Z 274DEG 4KT 3450 8096
CJRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
557 PM EDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 SW CHERAW 34.69N 79.90W
06/14/2016 CHESTERFIELD SC LAW ENFORCEMENT
DOWNED POWER LINES LEGRAND AND BEPOT
STREETS.
&&
DAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
558 PM EDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 1 E CHERAW 34.70N 79.88W
06/14/2016 CHESTERFIELD SC LAW ENFORCEMENT
DOWNED TREES AND BLOWN TRANSFORMER ON MARKET
STREET.
&&
DAThe Greer radar (KGSP), 123 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Reported power lines down and outages in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2016Every state in 2016This day in weather historyWarnings in Georgia, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632555.